Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Hammerstein operators preserving disjointness


Author: A. V. Koldunov
Journal: Proc. Amer. Math. Soc. 123 (1995), 1083-1095
MSC: Primary 47B65; Secondary 46A40, 46B42, 47H99
MathSciNet review: 1212284
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the problems of a multiplicative representation and of automatic continuity of linear and nonlinear operators preserving disjointness. The operators satisfying a modified Hammerstein condition are introduced and investigated. In §3 we develop a theory of quasi-linear disjointness-preserving Hammerstein operators. As an application we prove that a bijective disjointness-preserving operator between Banach lattices is a continuous d-isomorphism, thus answering in the affirmative a problem posed by Y. Abramovich in 1992. We also construct an example demonstrating that the completeness of the "departure" space cannot be omitted in general.


References [Enhancements On Off] (What's this?)

  • [A] Yuri A. Abramovich, Multiplicative representation of disjointness preserving operators, Nederl. Akad. Wetensch. Indag. Math. 45 (1983), no. 3, 265–279. MR 718068
  • [AAK] Y. A. Abramovich, E. L. Arenson, and A. K. Kitover, Banach $ C(K)$-modules and operators preserving disjointness, Pitman Res. Notes Math. Ser., vol. 277, Longman Sci. Tech., Harlow, 1992.
  • [AVK1] Y. A. Abramovich, A. I. Veksler, and A. V. Koldunov, Operators preserving disjointness, their continuity and multiplicative representation, Linear Operators and their Appl., Sbornik Nauchn. Trudov, Leningrad, 1981, pp. 13-34.
  • [AVK2] -, Operators preserving disjointness, Dokl. Akad. Nauk USSR 248 (1979), 1033-1036.
  • [AB] Charalambos D. Aliprantis and Owen Burkinshaw, Positive operators, Pure and Applied Mathematics, vol. 119, Academic Press, Inc., Orlando, FL, 1985. MR 809372
  • [Art] Wolfgang Arendt, Spectral properties of Lamperti operators, Indiana Univ. Math. J. 32 (1983), no. 2, 199–215. MR 690185, 10.1512/iumj.1983.32.32018
  • [AH] W. Arendt and D. R. Hart, The spectrum of quasi-invertible disjointness preserving operators, J. Funct. Anal. 68 (1986), no. 2, 149–167. MR 852658, 10.1016/0022-1236(86)90003-0
  • [DO] L. Drewnowski and W. Orlicz, On representation of orthogonally additive functionals, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 17 (1969), 167–173 (English, with Loose Russian summary). MR 0250055
  • [Har] D. R. Hart, Some properties of disjointness preserving operators, Nederl. Akad. Wetensch. Indag. Math. 47 (1985), no. 2, 183–197. MR 799079
  • [HL] C. B. Huijsmans and W. A. J. Luxemburg (eds.), Positive operators and semigroups on Banach lattices, Springer, Dordrecht, 1992. Acta Appl. Math. 27 (1992), no. 1-2. MR 1184871
  • [HP1] C. B. Huijsmans and B. de Pagter, Disjointness preserving and diffuse operators, Compositio Math. 79 (1991), no. 3, 351–374. MR 1121143
  • [HP2] C. B. Huijsmans and B. de Pagter, Invertible disjointness preserving operators, Proc. Edinburgh Math. Soc. (2) 37 (1994), no. 1, 125–132. MR 1258036, 10.1017/S0013091500018745
  • [Kit1] A. K. Kitover, Disjoint operators in Banach lattices, Dokl. Akad. Nauk SSSR 250 (1980), no. 4, 800–803 (Russian). MR 560379
  • [Kit2] -, Operators preserving disjointness and the mappings of extremally disconnected compact spaces, Optimizatsiya 40 (1987), 138-149.
  • [K] A. V. Koldunov, Automatic continuity of operators in vector lattices, Mat. Zametki 50 (1991), no. 4, 67–74, 158 (Russian); English transl., Math. Notes 50 (1991), no. 3-4, 1031–1035 (1992). MR 1162913, 10.1007/BF01137733
  • [Ko] Ignace I. Kolodner, Equations of Hammerstein type in Hilbert spaces, J. Math. Mech. 13 (1964), 701–750. MR 0171184
  • [Kr] M. A. Krasnoselskii, Topological methods for non-linear integral equations, Pergamon Press, New York, 1964.
  • [P] A. G. Pinsker, Analytical representation of some disjointly-additive functionals, Dokl. Akad. Nauk USSR 18 (1938), 397-401.
  • [V] B. Z. Vulikh, Introduction to the theory of partially ordered spaces, Translated from the Russian by Leo F. Boron, with the editorial collaboration of Adriaan C. Zaanen and Kiyoshi Iséki, Wolters-Noordhoff Scientific Publications, Ltd., Groningen, 1967. MR 0224522
  • [W] A. W. Wickstead, Representation and duality of multiplication operators on Archimedean Riesz spaces, Compositio Math. 35 (1977), no. 3, 225–238. MR 0454728

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B65, 46A40, 46B42, 47H99

Retrieve articles in all journals with MSC: 47B65, 46A40, 46B42, 47H99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1212284-9
Keywords: Banach lattice, disjointness preserving operator
Article copyright: © Copyright 1995 American Mathematical Society